MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes Embolism (1829); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A returned product evaluation confirmed that the turnpike lp was severely damaged and the single coil over braided section was exposed through the outer polymer layer.The tungsten distal tip of the catheter had a small piece missing that was not returned with the catheter.The additional information provided states there was nothing left inside the patient.The damage found is consistent with over torqueing the catheter against resistance.The most likely root cause for the failure is damage during use.
 
Event or Problem Description
During a retrograde procedure, the tip of micro catheter was kinked, the junction between tapered and non-tapered part got "decoiled'.It was impossible to retrieve the wire.The physician has assumed that the junction between tapered and not tapered microcatheter shaft was decoiled because he was not able to pull back only the guidewire.During surgical intervention, the operator was able to pull back the micro-catheter and wire together, without injury to septal collaterals.The procedure was concluded with success.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7159977
Report Number2134812-2018-00001
Device Sequence Number10787238
Product Code DQY
UDI-Device IdentifierM20656390
UDI-PublicM20656390
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/15/2019
Device Model Number5639
Device Lot Number607758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2017
Initial Report FDA Received Date01/03/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight100